Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/30685
Title: Optimal inventory control of lumpy demand items using (s, S) policies with a maximum issue quantity restriction and opportunistic replenishments
Authors: Hollier, RH
Mak, KL
Yiu, KFC 
Keywords: Inventory control
Lumpy demand items
Maximum issue quantity
Opportunistic replenishment
Issue Date: 2005
Publisher: Taylor & Francis
Source: International journal of production research, 2005, v. 43, no. 23, p. 4929-4944 How to cite?
Journal: International journal of production research 
Abstract: This paper presents a modified (s, S) inventory model which describes the characteristics of an inventory system with lumpy demand items. A maximum issue quantity restriction of w units and a critical inventory position of A units are incorporated into the inventory control policy. Customer orders with demand sizes larger than the maximum issue quantity will be filtered out from the inventory system and satisfied by using special replenishment orders in order to avoid disruption to the inventory system. The option of opportunistic replenishments is introduced to further minimize the total replenishment cost. An opportunistic replenishment is initiated if the level of the current inventory position is equal to or below the critical level when a customer demand with a size exceeding the maximum issue quantity arrives, which does not only initiate a direct shipment to the customer, but also raises the inventory position to S. Two effective algorithms are developed to determine the optimal values of w, A, s and S simultaneously. The first algorithm is based on the branch-and-bound tree search technique, and the second one is based on the concept of genetic algorithms. Numerical examples are used to illustrate the effectiveness of the algorithms developed. The effects of changes in the cost and system parameters on the optimal inventory control policy are also studied by using sensitivity analysis.
URI: http://hdl.handle.net/10397/30685
ISSN: 0020-7543
EISSN: 1366-588X
DOI: 10.1080/00207540500218967
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

9
Last Week
0
Last month
Citations as of Sep 15, 2017

WEB OF SCIENCETM
Citations

6
Last Week
0
Last month
0
Citations as of Sep 16, 2017

Page view(s)

33
Last Week
2
Last month
Checked on Sep 17, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.